MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-08187
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a customer in france reported to hologic a discrepant result was generated whilst using the aptima hiv-1 quant dx assay (master lot 899574) with panther instrument (serial number: (b)(6).The customer noted that sample id (b)(6), which was first tested in panther worklist id (b)(4) on (b)(6) 2025, generated a valid hiv-1 "detected" result with 7 201 348 copies/ml.Per the customer, the hiv-1 "detected" result was reported out to the treating physician of the patient.The patient was known hiv infected male.Allegedly, this patient was known to not strictly adhere to his prescribed treatment plan.With the aim of following up on disease progression, a new sample was requested to be collected.A new sample was collected from the patient on (b)(6) 2025.The sample (id (b)(6) was analyzed the same day using aptima hiv-1 quant dx assay (master lot 899574) on panther instrument (serial number: (b)(6).The sample was tested under panther worklist id (b)(4) and generated a hiv-1 "not detected" result.The discrepancy between these results prompted the operator to repeat both the original sample (id (b)(6) - now being identified as sample id (b)(6) as well as the newly collected sample (id (b)(6) on panther instrument (serial number: (b)(6) using aptima hiv-1 quant dx assay (master lot 899574).The samples were tested under panther worklist id (b)(4) (sample id (b)(6) (sample id (b)(6) and both generated a valid hiv-1 "not detected" result.The customer states the operator then reviewed the amplification curves of the original sample (id (b)(6) as generated on (b)(6) 2025.During this review, the operator noted an aberrant amplification curve had originally been generated and concluded the original sample result was a false positive.Consequently, the original hiv-1 "detected" result was amended to hiv-1 "not detected" and was reported to the treating physician.Hologic has not been informed of any adverse patient outcome related to this event.On july 15, 2025, the customer reported the event to the ansm (france).
 
Additional Manufacturer Narrative
Hologic reviewed the system logs and amplification curves as provided by the customer.Log review confirmed there were no signs of hardware issues with the instrument that could have interfered with the results generated.Review of the data from worklist id (b)(4) showed that the initial sample curve (sample id (b)(6) exhibited an atypical low baseline fluorescence.This low fluorescence returned to normal early in the assay process.As a result, the software produced a high titer result for this sample.Hologic conducted a related event search on aptima hiv-1 quant dx assay master lot 899574 and found no other instance of an atypically low baseline fluorescence result having been generated involving this same master lot.Hologic further reviewed the impacted master lot production records which indicated the assay lot was released as per qc specifications.
 
Event or Problem Description
On (b)(6) 2025, a customer in france reported to hologic a discrepant result was generated while using the aptima hiv-1 quant dx assay (master lot 899574) with panther instrument serial number: (b)(6).The customer noted that sample id (b)(6), which was first tested in panther worklist id (b)(6) on (b)(6), 2025, generated a valid hiv-1 "detected" result with 7,201,348 copies/ml.Per the customer, the hiv-1 "detected" result was reported out to the treating physician of the patient.The patient was a known hiv-infected male.Allegedly, this patient was known to not strictly adhere to his prescribed treatment plan.With the aim of following up on disease progression, a new sample was requested to be collected".A new sample was collected from the patient on (b)(6) 2025.The sample id (b)(6) was analyzed the same day using aptima hiv-1 quant dx assay (master lot 899574) on panther instrument serial number: (b)(6).The sample was tested under panther worklist id (b)(6) and generated a valid hiv-1 " detected" result with <30 copies/ml.The discrepancy between these results prompted the operator to repeat both the original sample id (b)(6), now identified as sample id (b)(6) as well as the newly collected sample id (b)(6) on panther instrument serial number: (b)(6) using aptima hiv-1 quant dx assay (master lot 899574).The samples were tested under panther worklist id (b)(6), sample id (b)(6), and (b)(6) sample id (b)(6) and both generated a valid hiv-1 " detected" result with <30 copies/ml.The customer stated the operator then reviewed the amplification curves of the original sample id (b)(6) as generated on (b)(6) 2025.During this review, the operator noted an aberrant amplification curve had originally been generated and concluded the original sample result was a false positive.Consequently, the customer amended the original result to the retest result and reported the result to the treating physician.Hologic has not been informed of any adverse patient outcome related to this event.On july 15, 2025, the customer reported the event to the ansm (france).
 
Additional Manufacturer Narrative
The event description of the initial report incorrectly listed the additional sample tests resulted as ¿hiv-1 ¿not detected¿'.The event description has been corrected to reflect the additional sample tests results to ¿hiv-1 ¿detected¿ with <30 copies/ml'.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key22744213
Report Number2024800-2025-00051
Device Sequence Number8419368
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-08187
Device Lot Number899574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown